Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 103, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 16, 2000, 5:58 PM EDT for Clinton County, Warren County, Ohio. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 16, 2000, 5:58 PM EDT (21:58 UTC)
- Expired
- Jun 16, 2000, 6:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Clinton County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 14 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 6:15 PM EDT | Thunderstorm Wind 55 E | Mason, OH | Numerous large trees were blown down in downtown Mason. A large tree was also knocked down across Red Lion and Crosley Roads just east of Springboro. |
| Jun 16, 6:20 PM EDT | Thunderstorm Wind 52 E | Mason, OH | Several trees were knocked down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.0 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
142 WUUS51 KILN 162158 SVRILN OHC027-165-162245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 558 PM EDT FRI JUN 16 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WARREN COUNTY IN SOUTHWEST OHIO... CLINTON COUNTY IN SOUTHWEST OHIO... * UNTIL 645 PM EDT... * AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES WEST OF WILMINGTON...OR ABOUT 8 MILES EAST OF LEBANON...MOVING EAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WAYNESVILLE... WILMINGTON... SABINA... THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:40 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 16, 3:40 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
340 PM EDT FRI JUN 16 2000
HAVE DISCUSSED FLASH FLOOD POTENTIAL WITH FELLOW FORECASTERS.
THUNDERSTORMS...ALTHOUGH MOVING AT A REASONABLE SPEED....HAVE BEEN
MOVING ACROSS THE SAME AREAS. THUS...I HAVE DECIDED TO PUT UP A
FLASH FLOOD WATCH UNTIL 4 AM EDT FOR PARTS OF W CNTRL AND CNTRL OHIO
AND E CNTRL INDIANA. THIS AREA HAS HAD SOME DECENT RAINS THE LAST
FEW DAYS.
THE LENGTH OF THE WATCH WILL ALLOW THE EVENING SHIFT ENOUGH TIME TO
SEE HOW THE ACTIVITY HAS PROGRESSED.
.ILN...FLASH FLOOD WATCH UNTIL 4 AM EDT FOR
OHZ026-034-035-042>046-051>053-060>062 AND
INZ050-058-059-066.
HICKMANIn the hours before
Local storm report, Jun 16, 5:35 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
535 PM EDT FRI JUN 16 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM SPRING VLY OH WIND DAMAGE
06/16/00 GREENE TREES DOWNThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 4:01 PM EDT | Tornado Warning | ILN | Montgomery | 39 min |
| Jun 16, 4:41 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 49 min |
| Jun 16, 5:02 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 28 min |
| Jun 16, 5:32 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Madison | 43 min |
| Jun 16, 6:07 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 38 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.